, Volume 173, Issue 1, pp 209-223

Exotic smooth structures on small 4-manifolds

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Let M be either $\mathbb{CP}^{2}\#3\overline{\mathbb{CP}}^{2}$ or $3\mathbb{CP}^{2}\#5\overline{\mathbb{CP}}^{2}$ . We construct the first example of a simply-connected irreducible symplectic 4-manifold that is homeomorphic but not diffeomorphic to M.

Dedicated to Ronald J. Stern on the occasion of his sixtieth birthday

Mathematics Subject Classification (2000)

Primary 57R55; Secondary 57R17, 57M05